MAUDE Adverse Event Report: Abbott Medical Amplatzer Septal Occluder; Transcatheter Septal Occluder

Abbott Medical Amplatzer Septal Occluder; Transcatheter Septal Occluder
Model Number 9-ASD-020
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2026, a 20mm amplatzer septal occluder was chosen for implant using 9f amplatzer trevisio intravascular delivery system.During the procedure, in an attempt to position the left disc of the occluder parallel to the interatrial septum, it was noted that the device was exposed and recaptured into the 9f trevisio catheter approximately three times, after which it opened in a cobra shape configuration.The device was then removed, placed in warm saline, and returned to its original shape.It was reloaded into the same sheath and reintroduced into the patient; however, it continued to open in a cobra shape configuration.The deformed device was never released from the delivery cable while inside the patient.There was no angulation or kink noted in the delivery system.The device was replaced with an 18mm amplatzer septal occluder; however, the procedure was completed unsuccessfully, as the physician was unable to align the device with the septum.According to the physician, the left atrium was small, and the aortic rim was short.Therefore, there was not enough space or support to maneuver the prosthesis into the correct release angle.The 18mm amplatzer septal occluder did not present any issues.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.

Brand Name
Amplatzer Septal Occluder
Common Device Name
Transcatheter Septal Occluder
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50802009
Report Number2135147-2026-06273
Device Sequence Number10548936
Product Code MLV
UDI-Device Identifier00811806010175
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-020
Device Catalogue Number9-ASD-020
Device Lot Number10687377
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9-ATV09F45/80 Lot: 10916847
Patient Age9 YR
Patient SexFemale
Patient Weight55 LB